Alert archive / Idaho / Red Flag Warnings in 2015

Red Flag Warning 6, NWS Pocatello, ID

August 28, 201522 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Aug 28, 2015, 2:18 PM MDT for 22 counties in Idaho. It took effect at Aug 29, 2015, 6:00 AM MDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 28, 2015, 2:18 PM MDT (20:18 UTC)
In effect from
Aug 29, 2015, 6:00 AM MDT
Expired
Aug 30, 2015, 2:00 AM MDT
In force
20 hr
Issued by
NWS Pocatello, ID
All 22 counties

Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Blaine County, ID, Boise County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Clark County, ID, Custer County, ID, Franklin County, ID, Fremont County, ID, Idaho County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID, Twin Falls County, ID, Valley County, ID

The radar

The Pocatello radar (KSFX), 49 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.3 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2015-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2015-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3619 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

199 
WWUS85 KPIH 282018
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
218 PM MDT FRI AUG 28 2015

...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY FROM 6AM TO
10PM MDT SATURDAY FOR SOUTHEAST IDAHO FIRE WEATHER ZONES
475...476 AND 422 BELOW 7000 FEET...

...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY FROM NOON TO
10PM MDT FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 427 AND 410/413
BELOW 5000 FEET...

IDZ475-476-291200-
/O.UPG.KPIH.FW.A.0004.150829T1800Z-150830T0400Z/
/O.NEW.KPIH.FW.W.0006.150829T1200Z-150830T0400Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
218 PM MDT FRI AUG 28 2015

...RED FLAG WARNING IN EFFECT FROM 6 AM TO 10 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE WEATHER
ZONES 475 AND 476...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 10 PM MDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONE 475. FIRE WEATHER ZONE 476. 

* WIND...SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO
  45 MPH AT MID AND UPPER SLOPES. 15 TO 25 MPH WITH GUSTS UP TO 40
  MPH AT LOWER ELEVATIONS.

* HUMIDITY...15 TO 25 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE POSSIBLE WITH GUSTS
  OVER 45 MPH. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ422-291200-
/O.NEW.KPIH.FW.W.0006.150829T1200Z-150830T0400Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
218 PM MDT FRI AUG 28 2015

...RED FLAG WARNING IN EFFECT FROM 6 AM TO 10 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE WEATHER
ZONE 422 BELOW 7000 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 10 PM MDT SATURDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 422.

* WIND...SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO
  45 MPH AT MID AND UPPER SLOPES. 10 TO 20 MPH WITH GUSTS UP TO 35
  MPH AT LOWER ELEVATIONS.

* HUMIDITY...15 TO 25 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE POSSIBLE WITH GUSTS
  OVER 45 MPH. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ427-291200-
/O.NEW.KPIH.FW.W.0006.150829T1800Z-150830T0400Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS
BLM SOUTH OF THE SNAKE RIVER-
218 PM MDT FRI AUG 28 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE WEATHER
ZONE 427...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT SATURDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 427.

* WIND...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35
  MPH AT MID AND UPPER SLOPES. 10 TO 20 MPH WITH GUSTS UP TO 30
  MPH AT LOWER ELEVATIONS. 

* HUMIDITY...15 TO 25 PERCENT. 

* THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE POSSIBLE WITH GUSTS
  OVER 45 MPH. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ410-413-291200-
/O.NEW.KPIH.FW.W.0006.150829T1800Z-150830T0400Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF-
218 PM MDT FRI AUG 28 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE WEATHER
ZONES 410 AND 413 BELOW 5000 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT SATURDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 410 AND FIRE WEATHER ZONE
  413 BELOW 5000 FEET.

* WIND...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45
  MPH AT MID AND UPPER SLOPES. 15 TO 25 MPH WITH GUSTS UP TO 35
  MPH AT LOWER ELEVATIONS. 

* HUMIDITY...15 TO 25 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE POSSIBLE WITH GUSTS
  OVER 45 MPH. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$
4 follow-up statements
346 
WWUS85 KPIH 290923
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
323 AM MDT SAT AUG 29 2015

...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY FROM 6AM TO
10PM MDT SATURDAY FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 475...
476 AND 422 BELOW 7000 FEET...

...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY FROM NOON TO
10PM MDT FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 427 AND
410/413 BELOW 5000 FEET...

IDZ475-476-292200-
/O.CON.KPIH.FW.W.0006.150829T1200Z-150830T0400Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
323 AM MDT SAT AUG 29 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE
WEATHER ZONES 475 AND 476...

* AFFECTED AREA...FIRE WEATHER ZONE 475. FIRE WEATHER ZONE 476.

* WIND...SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP
  TO 45 MPH AT MID AND UPPER SLOPES. 15 TO 25 MPH WITH GUSTS UP 
  TO 40 MPH AT LOWER ELEVATIONS. 

* HUMIDITY...15 TO 25 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE POSSIBLE WITH 
  GUSTS OVER 45 MPH. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ422-292200-
/O.CON.KPIH.FW.W.0006.150829T1200Z-150830T0400Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
323 AM MDT SAT AUG 29 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE
WEATHER ZONE 422 BELOW 7000 FEET...

* AFFECTED AREA...FIRE WEATHER ZONE 422.

* WIND...SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP
  TO 45 MPH AT MID AND UPPER SLOPES. 10 TO 20 MPH WITH GUSTS UP 
  TO 35 MPH AT LOWER ELEVATIONS. 

* HUMIDITY...15 TO 25 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE POSSIBLE WITH 
  GUSTS OVER 45 MPH. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ427-292200-
/O.CON.KPIH.FW.W.0006.150829T1800Z-150830T0400Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS
BLM SOUTH OF THE SNAKE RIVER-
323 AM MDT SAT AUG 29 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST
IDAHO FIRE WEATHER ZONE 427...

* AFFECTED AREA...FIRE WEATHER ZONE 427.

* WIND...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO
  35 MPH AT MID AND UPPER SLOPES. 10 TO 20 MPH WITH GUSTS UP TO 
  30 MPH AT LOWER ELEVATIONS. 

* HUMIDITY...15 TO 25 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE POSSIBLE WITH 
  GUSTS OVER 45 MPH. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ410-413-292200-
/O.CON.KPIH.FW.W.0006.150829T1800Z-150830T0400Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF-
323 AM MDT SAT AUG 29 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST
IDAHO FIRE WEATHER ZONES 410 AND 413 BELOW 5000 FEET...

* AFFECTED AREA...FIRE WEATHER ZONE 410 AND FIRE WEATHER ZONE 
  413 BELOW 5000 FEET. 

* WIND...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO
  45 MPH AT MID AND UPPER SLOPES. 15 TO 25 MPH WITH GUSTS UP TO 
  35 MPH AT LOWER ELEVATIONS. 

* HUMIDITY...15 TO 25 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE POSSIBLE WITH 
  GUSTS OVER 45 MPH. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$
646 
WWUS85 KPIH 292039
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
239 PM MDT SAT AUG 29 2015

...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY UNTIL 10PM
MDT THIS EVENING FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 475...
476 AND 422 BELOW 7000 FEET...

...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY UNTIL 10PM
MDT THIS EVENING FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 427 AND
410/413 BELOW 5000 FEET...

IDZ475-476-300400-
/O.CON.KPIH.FW.W.0006.000000T0000Z-150830T0400Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
239 PM MDT SAT AUG 29 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE
WEATHER ZONES 475 AND 476...

* AFFECTED AREA...FIRE WEATHER ZONE 475. FIRE WEATHER ZONE 476.

* WIND...SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP 
  TO 45 MPH AT MID AND UPPER SLOPES. 15 TO 25 MPH WITH GUSTS UP 
  TO 40 MPH AT LOWER ELEVATIONS.

* HUMIDITY...15 TO 25 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE POSSIBLE WITH 
  GUSTS OVER 45 MPH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ422-300400-
/O.CON.KPIH.FW.W.0006.000000T0000Z-150830T0400Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
239 PM MDT SAT AUG 29 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE
WEATHER ZONE 422 BELOW 7000 FEET...

* AFFECTED AREA...FIRE WEATHER ZONE 422.

* WIND...SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP 
  TO 45 MPH AT MID AND UPPER SLOPES. 10 TO 20 MPH WITH GUSTS UP 
  TO 35 MPH AT LOWER ELEVATIONS.

* HUMIDITY...15 TO 25 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE POSSIBLE WITH 
  GUSTS OVER 45 MPH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ427-300400-
/O.CON.KPIH.FW.W.0006.000000T0000Z-150830T0400Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS
BLM SOUTH OF THE SNAKE RIVER-
239 PM MDT SAT AUG 29 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE
WEATHER ZONE 427...

* AFFECTED AREA...FIRE WEATHER ZONE 427.

* WIND...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 
  35 MPH AT MID AND UPPER SLOPES. 10 TO 20 MPH WITH GUSTS UP TO 
  30 MPH AT LOWER ELEVATIONS.

* HUMIDITY...15 TO 25 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE POSSIBLE WITH 
  GUSTS OVER 45 MPH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ410-413-300400-
/O.CON.KPIH.FW.W.0006.000000T0000Z-150830T0400Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF-
239 PM MDT SAT AUG 29 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE
WEATHER ZONES 410 AND 413 BELOW 5000 FEET...

* AFFECTED AREA...FIRE WEATHER ZONE 410 AND FIRE WEATHER ZONE 
  413 BELOW 5000 FEET. 

* WIND...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 
  45 MPH AT MID AND UPPER SLOPES. 15 TO 25 MPH WITH GUSTS UP TO 
  35 MPH AT LOWER ELEVATIONS.

* HUMIDITY...15 TO 25 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE POSSIBLE WITH 
  GUSTS OVER 45 MPH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$
949 
WWUS85 KPIH 300351
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
951 PM MDT SAT AUG 29 2015

IDZ475-476-300500-
/O.EXP.KPIH.FW.W.0006.000000T0000Z-150830T0400Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
951 PM MDT SAT AUG 29 2015

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 475 AND
476...

WINDS HAVE DIMINISHED AND HUMIDITY HAS RISEN ABOVE 20 PERCENT. 

$$

IDZ422-300500-
/O.EXP.KPIH.FW.W.0006.000000T0000Z-150830T0400Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
951 PM MDT SAT AUG 29 2015

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 422...

WINDS HAVE DIMINISHED AND HUMIDITY HAS RISEN.  

$$

IDZ427-300500-
/O.EXP.KPIH.FW.W.0006.000000T0000Z-150830T0400Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS
BLM SOUTH OF THE SNAKE RIVER-
951 PM MDT SAT AUG 29 2015

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 427...

WINDS HAVE DIMINISHED AND HUMIDITY HAS RISEN ABOVE CRITICAL
VALUES.

$$

IDZ410-413-300800-
/O.EXT.KPIH.FW.W.0006.000000T0000Z-150830T0800Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF-
951 PM MDT SAT AUG 29 2015

...RED FLAG WARNING NOW IN EFFECT UNTIL 2 AM MDT SUNDAY FOR
SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 410 AND 413...

* AFFECTED AREA...FIRE WEATHER ZONE 410. FIRE WEATHER ZONE 413. 

* THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE POSSIBLE WITH GUSTS
  OVER 45 MPH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$
361 
WWUS85 KPIH 300755
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
155 AM MDT SUN AUG 30 2015

IDZ410-413-300900-
/O.EXP.KPIH.FW.W.0006.000000T0000Z-150830T0800Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF-
155 AM MDT SUN AUG 30 2015

...RED FLAG WARNING WILL EXPIRE AT 2 AM MDT EARLY THIS MORNING
FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 410 AND 413...

THUNDERSTORMS HAVE BECOME MORE ISOLATED EARLY THIS MORNING.
COVERAGE HAS DIMINISHED ENOUGH TO ALLOW THE RED FLAG WARNING TO
EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 28, 2:15 PM MDT, 3 minutes earlier.

Area forecast discussion, Aug 28, 2:15 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
215 PM MDT FRI AUG 28 2015

.DISCUSSION...STRONG DISTURBANCE TAKING SHAPE OFF THE OREGON AND
NORTHERN CALIFORNIA COAST MOVING NORTHEAST. THIS DISTURBANCE WILL
BRING A FRONT THROUGH THE IDAHO CENTRAL MOUNTAINS AND ARCO DESERT
NEAR NOON TIME SATURDAY. SOUTH WINDS ALONG THE FOOTHILLS OF THE
SOUTH HIGHLANDS WILL DEVELOP A LITTLE AFTER MIDNIGHT TONIGHT MAKING
FOR SOME WARM MORNING TEMPERATURES FROM POCATELLO TO BURLEY. WINDS
INCREASE THROUGH THE UPPER SNAKE PLAIN BY NOONTIME...GUSTS UP TO 40
MPH POSSIBLE. ISOLATED THUNDERSTORMS MAY PRODUCE GUSTS UP TO 50 MPH
DURING THE DAY. VALLEY TEMPERATURES IN THE MIDDLE 80S TO LOWER 90S.

ISOLATED THUNDERSTORMS SUNDAY LIMITED TO MAINLY THE EASTERN
HIGHLANDS. TEMPERATURES COOL A GOOD 10 DEGREES. THE NEXT SURFACE
FRONT SHOULD BE WEDNESDAY AND IS EXPECTED TO BE MAINLY A DRY FRONT
WITH BREEZY SURFACE WINDS. ANOTHER DISTURBANCE LIFTS NORTHEAST
THROUGH THE PANHANDLE THURSDAY WITH TRAILING MOISTURE AND
INSTABILITY OVER SOUTHEAST IDAHO BOTH THURSDAY AND FRIDAY FOR
ISOLATED AFTERNOON THUNDERSTORMS BOTH DAYS. TEMPERATURES REMAIN
RELATIVELY FLAT THROUGH THE WEEK. RS

&&

.AVIATION...ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY
WITH A SMALL UPTICK IN COVERAGE TOMORROW. THE BIGGER ISSUE WILL
LIKELY BE HIGH WINDS DEVELOPING TONIGHT AND ESPECIALLY LATER IN THE
DAY. IT IS POSSIBLE WE MAY SEE LOW LEVEL WIND SHEAR ISSUES IN THE
MORNING AS SURFACE WINDS AT TAF SITES RUNNING 5-15 KTS FROM THE
SOUTH/SOUTHEAST WHILE WINDS ABOVE THE SURFACE END UP 10-20KTS
HIGHER. BY AFTERNOON...WINDS AT THE SURFACE ARE AS HIGH AS 20KTS
SUSTAINED WITH WINDS ABOUT 10KTS HIGHER NOT TOO FAR OFF THE GROUND.
GUSTS 25-40KTS ARE POSSIBLE WITH LOCALLY HIGHER GUSTS NEAR ANY
STORMS THAT FORM AND MOVE OVER THE TAF SITES. KEYES

&&

.FIRE WEATHER...ISOLATED DRY THUNDERSTORMS POSSIBLE INTO EARLY THIS
EVENING ACROSS MAINLY ZONES 427 AND 413 AS SOME MID LEVEL MOISTURE
WORKS NORTHWARD AHEAD OF AN ADVANCING COLD FRONT. THIS FRONT WILL BE
RESPONSIBLE FOR AN INCREASE IN WINDS TONIGHT...FIRST ACROSS THE
CENTRAL MOUNTAIN PEAKS BY AROUND MIDNIGHT...WITH SUSTAINED
SOUTHWESTERLY WINDS APPROACHING 20 MPH WITH GUSTS INCREASING TO UP
TO 35 MPH OVERNIGHT. WINDS WILL QUICKLY INCREASE ACROSS THE SOUTHERN
AND SOUTHEAST HIGHLANDS AS WELL...WITH SOUTHWESTERLY WIND GUSTS
INCREASING TO AROUND 30 MPH BY MID MORNING. BY EARLY
AFTERNOON...WIDESPREAD SOUTHWESTERLY WIND GUSTS TO 35 MPH OR GREATER
ARE EXPECTED ACROSS ALL OF SE IDAHO...WITH GUSTS TO NEAR 45 MPH
POSSIBLE ACROSS CENTRAL MOUNTAIN PEAKS BY AFTERNOON. HAVE THUS
HOISTED A RED FLAG WARNING FOR ZONES 422...475...AND 476 BEGINNING
AT 6 AM AND ZONES 427...410...AND 413 BY NOON. DESPITE MINIMUM
RELATIVE HUMIDITY VALUES BOTTOMING OUT GENERALLY BETWEEN 16 AND 25
PERCENT...THE COMBINATION OF CRITICAL FUELS AND STRONG WINDS WILL
POTENTIALLY LEAD TO RAPID SPREADING OF EXISTING FIRES OR NEW FIRE
STARTS. IN ADDITION...ISOLATED TO WIDELY SCATTERED MAINLY DRY
THUNDERSTORMS ARE ANTICIPATED BY EARLY AFTERNOON...WITH THE GREATEST
COVERAGE ACROSS THE SOUTHERN AND EASTERN HIGHLANDS. THIS ACTIVITY
SHOULD TRANSITION TO SHOWERS DURING THE EVENING BEFORE DIMINISHING
SUNDAY MORNING. WINDS GRADUALLY SUBSIDE SATURDAY EVENING...WITH
GUSTS DROPPING TO 20 MPH OR LESS BY AROUND MIDNIGHT. RED FLAGS ARE
SCHEDULED TO EXPIRE AT 10 PM. BREEZY CONDITIONS REDEVELOP ON
SUNDAY...WITH WIDESPREAD WEST TO SOUTHWEST WINDS TO AROUND 30 MPH
EXPECTED DURING THE AFTERNOON AND EVENING. MAINLY DRY CONDITIONS
EXPECTED FOR EARLY WEEK WITH TEMPERATURES EXPECTED TO RANGE SLIGHTLY
BELOW NORMAL. ANOTHER DRY COLD FRONT IS ANTICIPATED TO CROSS THE
AREA BY MIDWEEK...RESULTING IN ANOTHER EPISODE OF BREEZY CONDITIONS.
AD/KEYES
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 10 PM MDT SATURDAY FOR IDZ410-413-
427.

RED FLAG WARNING FROM 6 AM TO 10 PM MDT SATURDAY FOR IDZ422-475-
476.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 3:35 AM MDTFire Weather WatchPIHButte, Custer, Idaho, Lemhi, Valley11 hr

Nearby

Red Flag Warnings in Idaho, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.